Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 17, 2001, 12:49 PM EDT for Westchester County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2001, 12:49 PM EDT (16:49 UTC)
- Expired
- Jun 17, 2001, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 171653
FFWOKX
NYC119-171945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1249 PM EDT SUN JUN 17 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK
* UNTIL 345 PM EDT
* POLICE REPORT FLOODING ALONG THE SAW MILL AND BRONX RIVER
PARKWAYS. FLOODING ALONG OTHER STREAMS IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
UPTON NY.
LAT...LON 4129 7390 4097 7388 4093 7380 4097 7370
4108 7374 4124 7359 4131 7369What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:20 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 17, 12:20 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1220 PM EDT SUN JUN 17 2001 I ISSUED A QUICK UPDATE FOR THIS AFTN. HAVE ISSUED SEVERAL FLASH FLOOD WARNS TDY. HARDEST HIT FLOODING AREAS INCL ROCKLAND CTY NY AND ESSEX CTY NJ. RAIN WL GRADUALLY END ACRS WRN PTNS THIS AFTN BUT WILL LINGER ACRS THE E AS THE LOW PASSES JUST S OF THE FA. NO CHANGES TO OTHER PDS. MARINE...NO SIG CHANGES. SCA FOR ROUGH SEAS UP. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...SCA FOR ROUGH SEAS OCEAN WTRS...ANZ350-353-355. EKH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:30 AM EDT | Flash Flood Warning | OKX | Rockland | 4 hr |
| Jun 17, 10:45 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens, Suffolk | 4 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.